MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT5
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non health care professional reported that, during intraocular lens implant procedure, it was noted that the lens was defective.The lens was exchanged during the same procedure.Additional information was received stating during surgery, the surgeon placed the lens inside the patient¿s eye when he noticed that the lens would not unfold.The lens was removed from the patient¿s eye, a replacement lens was used to complete the surgery the same day.No patient harm was reported.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the intraocular lens.Intraocular lens received in lens case in zip lock bag.Intraocular lens crushed into lens case base.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is returned, the other haptic is nicked at the gusset area.The optic is split in two and scratched/marked-rejectable.Unable to perform fold test due to the condition of the returned sample.The complainant indicates the use of non-company as a viscoelastic.Non-company is not qualified for use with company model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow the company instruction of company qualified intraocular lens delivery system product combinations and alternative viscoelastics.The use of nonqualified combinations may result in delivery issues and/or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15607927
Report Number9612169-2022-00533
Device Sequence Number2314727
Product Code MJP
UDI-Device Identifier00380652458344
UDI-Public00380652458344
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberCCWTT5
Device Catalogue NumberCCWTT5.150
Device Lot Number25357451
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR.; HEALON.; MONARCH III IOL, CARTRIDGE D.
Patient SexUnknown